MAUDE Adverse Event Report: ARTHREX, INC. PASSPORT BUTTON CANNULA; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. PASSPORT BUTTON CANNULA; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number PASSPORT BUTTON CANNULA
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy/asad&rcr procedure, the passport button cannula was hit with another instrument and a piece of the cannula broke off.The fragment that broke off was not able to be found.The patient¿s shoulder was re-examined and still, the missing fragment could not be located.
 
Additional Manufacturer Narrative
Complaint confirmed.The evaluation confirmed that a section of distal flange was torn from the passport cannula.The observed condition is most likely caused by improper technique such as incorrect instruments used to insert the passport cannula, incorrect portal incision size, excessive force applied during insertion and/or by use of a sharp instrument.

Brand Name
PASSPORT BUTTON CANNULA
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7710760
Report Number1220246-2018-00560
Device Sequence Number19030028
Product Code MDM
UDI-Device Identifier00888867040595
UDI-Public00888867040595
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberPASSPORT BUTTON CANNULA
Device Catalogue NumberAR-6592-08-30
Device Lot NumberF186010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;